MAUDE Adverse Event Report: LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT

LOMBARD MEDICAL LTD. AORFIX AAA FLEXIBLE STENT GRAFT; ENDOVASCULAR STENT GRAFT
Model Number SG-HBB-24-96-80-16
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 12/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was a persistent type 1a endoleak after implantation of the device which continued after secondary intervention and placement of aptus endoanchors.It is probable that the sac rupture was a direct consequence of the type 1a endoleak.A full review of the device history records for this device has been carried out with no anomalies identified; product was manufactured and released for sale in accordance with specifications.There is no information to suggest that the device has not met the final release criteria.Projecting wires are present in every stent graft manufactured and implanted since 2006.The extent to which the projecting wires remain after implantation is in part a reflection of the extent to which the implanting physician follows the ifu and balloons the implant over its entire length.There is no information to suggest an issue with the device in this case and the aneurysm rupture is most likely to be as a result of the persistent type 1a endoleak which is unrelated to the wire loops observed.There is no information to suggest that the wire loops reported have caused or contributed to this event.Device partially explanted, not returned.
 
Event or Problem Description
Event: aneurysm rupture (re-intervention and partial explantation) it is understood from the report dated 21.3.2017 (21 mar 2017), that after implantation on (b)(6) 2015, a secondary intervention was performed using aptus endoanchors to treat a persistent type 1a endoleak on (b)(6) 2016.This re-intervention was not communicated.It is also understood that the type 1a endoleak persisted even after placement of the aptus endoanchors.The patient presented a ruptured aneurysm on (b)(6) 2016 and the proximal part of the endograft was removed and replaced by a polyester surgical graft with sutured anastomoses.It is understood that an explicit statement has been made that at the time of explantation, the prosthesis was completely sealed and had not led directly to the rupture.Images of the case have not been received for review but it seems probable that the cause of the rupture is the persistent type 1a endoleak.It is also understood that the surgical team noticed that the graft fabric of the endograft did not lie tightly against all of the wires rings which reinforce it and that some of the wires project away from the graft in small loops.This appears to be a coincidental observation and no linkage was observed or proposed between the projecting wire loops and the rupture.

Brand Name
AORFIX AAA FLEXIBLE STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
LOMBARD MEDICAL LTD.
4 trident park
didcot, OX11 7HJ
UK  OX11 7HJ
MDR Report Key6489719
Report Number3004753364-2017-00005
Device Sequence Number86893
Product Code MIH
UDI-Device Identifier05055715607056
UDI-Public(01)05055715607056(17)170421(10)CU61859-1
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P110032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/21/2017
Device Model NumberSG-HBB-24-96-80-16
Device Lot NumberCU61859-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2017
Initial Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;